Thunderstorm Wind, Howell
- When
- March 9, 4:30 AM CST
- Where
- Howell County, Pottersville
- Measured
- 60 kt (69 mph)
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.700, -92.033
A mobile homes roof was blown off near Pottersville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A mobile homes roof was blown off near Pottersville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 9, 3:10 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CST SAT MAR 9 2002 FORECAST CONCERNS CENTER AROUND WINDS AND TEMPS TODAY. WILL EXTEND WIND ADVISORY PAST GOING 8AM ISSUANCE THROUGH TODAY... AND FOR SIMPLICITY SAKE WILL JUST INCLUDE ENTIRE CWA. POST FRONTAL WINDS GUSTING WELL INTO ADVISORY RANGE...SO ADVISORY LOOKS GOOD. TEMPS NEXT CONCERN...AND WILL LOWER HIGHS ABOUT A CATAGORY TODAY GIVEN THE EARLY MORNING VERIFICATION TO THE WEST. SURFACE TEMPS LOOK TO BE FOLLOWING AVN GRIDS BETTER THAN WARMER MESOETA. OTHERWISE LITTLE IF ANY CHANGES TO GOING FORECAST. EXTENDED FORECAST LOOKS FINE. ISC GRIDS SENT .SGF... MO...WIND ADVISORY TODAY ALL ZONES. KS...WIND ADVISORY TODAY ALL ZONES. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM CARL JCT MO 60 MPH TSTM GUST
03/09/02 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 AM NEOSHO MO WIND DAMAGE
03/09/02 NEWTON NUMEROUS TREES DOWN IN
TOWN.REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 AM 4 N LAMAR MO WIND DAMAGE
03/09/02 BARTON POWER LINES DOWN. SMALL
BARN BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 AM ANDERSON MO 60 MPH TSTM GUST
03/09/02 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 AM OSAGE BEACH MO WIND DAMAGE
03/09/02 CAMDEN NUMEROUS OUTBUILDINGS
BLOWN OVER. STRUCTURE
DAMAGE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM AURORA MO 60 MPH TSTM GUST
03/09/02 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.MOZ055>058-066>071-077>083-088>098-101>106-091015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CST SAT MAR 9 2002 SEVERE THUNDERSTORM WATCH NUMBER 15 WILL BE ALLOWED TO EXPIRE AT 400 CST SATURDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. STORMS WILL CONTINUE TO MOVE RAPIDLY TO THE EAST. HOWEVER...THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. TERRY
The Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 10:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286064.